EconPapers    
Economics at your fingertips  
 

Rationalization and Incomplete Information

Pierpaolo Battigalli () and Marciano Siniscalchi

The B.E. Journal of Theoretical Economics, 2003, vol. 3, issue 1, 46

Abstract: We analyze a family of extensive-form solution procedures for games with incomplete information that do not require the specification of an epistemic type space a la Harsanyi, but can accommodate a (commonly known) collection of explicit restrictions D on first-order beliefs. For any fixed D we obtain a solution called D-rationalizability.In static games, D-rationalizability characterizes the set of outcomes (combinations of payoff types and strategies) that may occur in any Bayesian equilibrium model consistent with D; these are precisely the outcomes consistent with common certainty of rationality and of the restrictions D. Hence, our approach to the analysis of incomplete-information games is consistent with Harsanyi's, and it may be viewed as capturing the robust implications of Bayesian equilibrium analysis.In dynamic games, D-rationalizability yields a forward-induction refinement of this set of Bayesian equilibrium outcomes. Focusing on the restriction that first-order beliefs be consistent with a given distribution on terminal nodes, we obtain a refinement of self-confirming equilibrium. In signalling games, this refinement coincides with the Iterated Intuitive Criterion.

Keywords: Incomplete Information; Rationalizability; Bayesian Equilibrium; Self-Confirming Equilibrium; Iterated Intuitive Criterion (search for similar items in EconPapers)
Date: 2003
References: View complete reference list from CitEc
Citations: View citations in EconPapers (117)

Downloads: (external link)
https://doi.org/10.2202/1534-5963.1073 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
Working Paper: Rationalization and Incomplete Information (2002) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:bejtec:v:advances.3:y:2003:i:1:n:3

Ordering information: This journal article can be ordered from
https://www.degruyter.com/journal/key/bejte/html

DOI: 10.2202/1534-5963.1073

Access Statistics for this article

The B.E. Journal of Theoretical Economics is currently edited by Burkhard C. Schipper

More articles in The B.E. Journal of Theoretical Economics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2025-03-31
Handle: RePEc:bpj:bejtec:v:advances.3:y:2003:i:1:n:3